Alabama, 2014Flash Flooding and Damaging Winds in Alabama, April 6 to 7, 2014
April 6 to 7, 2014 · NWS MOB · 8 events in 4 counties and zones
A slow moving storm system caused heavy rain across the area which produced flooding. This storm system also produced severe weather which caused wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system caused heavy rain across the area which produced flooding. This storm system also produced severe weather which caused wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 3:00 PM CST, 2 hours earlier.
Area forecast discussion, Apr 6, 3:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SUN APR 6 2014
.SHORT TERM (TONIGHT AND MONDAY)...A RAIN-COOLED BOUNDARY LAYER
ACROSS THE FORECAST AREA COURTESY OF LAST NIGHTS/TODAYS RAIN SHOWERS
AND THUNDERSTORMS HAS PUSH THE SURFACE FRONT FURTHER SOUTHWARD OVER
THE GULF OF MEXICO. THIS SURFACE FRONT HOWEVER IS STILL EXPECTED TO
RETURN NORTHWARD AS A WARM FRONT ACROSS THE FORECAST AREA THIS
EVENING AS AN AREA OF SURFACE LOW PRESSURE BEGINS TO LIFT FROM THE
UPPER TEXAS COAST NORTHEAST TOWARD NORTHERN LOUISIANA. THIS WILL
EVENTUALLY PLACE OUR FORECAST AREA WELL WITHIN THE WARM SECTOR WITH
SURFACE DEWPOINTS IN THE MID/UPPER 60S ACROSS THE REGION. A
STRENGTHENING LOW LEVEL JET...WITH 925 MB WINDS INCREASING TO 35-45
KNOTS AND 40-50 KNOTS AT 850 MB WILL INCREASE THE 0-1 KM STORM
RELATIVE HELICITY VALUES TO BETWEEN 200-300 M2/S2...AND 0-3 KM STORM
RELATIVE HELICITY VALUES TO BETWEEN 350-450 M2/S2.
MIXED LAYER CAPES WILL INCREASE TO 500 TO 1000 J/KG OVERNIGHT ACROSS
THE ENTIRE FORECAST AREA...AND MAY INCREASE AS HIGH AS 1500 J/KG
ALONG AND EAST OF I-65 MONDAY MORNING AFTER SUNRISE. THE INCREASING
INSTABILITY/STRONG SHEAR WILL RESULT IN THE POTENTIAL DEVELOPMENT OF
SUPERCELLS WITH STRONG ROTATION ACROSS OUR FORECAST TONIGHT AND
MONDAY MORNING AS THE SURFACE LOW LIFTS NORTHEASTWARD TOWARD THE
OHIO RIVER VALLEY. THE LATEST SPC SWODY1 STILL HAS SOUTHEAST MS AND
PORTIONS OF OUR SOUTHWEST AL COUNTIES IN A TEN PERCENT HATCHED AREA
FOR A SIGNIFICANT TORNADO AND WILL NEED TO MONITOR THIS REGION
CLOSELY TONIGHT. POTENTIAL REMAINS FOR MEDIUM TRACKED EF1-EF2
TORNADOES AND STRAIGHT-LINED DAMAGING WIND GUSTS OVERNIGHT. HAIL UP
TO QUARTER SIZE IS ALSO POSSIBLE. THE CONVECTION MAY BECOME
ORGANIZED INTO A LINEAR COMPLEX LATE TONIGHT AND GRADUALLY MOVE
EASTWARD TOWARD THE I-65 CORRIDOR AROUND SUNRISE MONDAY MORNING. AN
ONGOING SEVERE THREAT WITH DAMAGING WINDS...HAIL...AND A FEW
TORNADOES WILL CONTINUE AFTER MIDNIGHT FOR ALL AREAS...AND EAST OF
I-65 MONDAY MORNING.
FLASH FLOOD POTENTIAL ALSO CONTINUES THROUGH TONIGHT AS PRECIPITABLE
WATER VALUES INCREASE TO 1.6 TO 1.8 IN...WELL ABOVE CLIMATOLOGICAL
NORMS. WIDESPREAD RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS UP TO 4 INCHES ARE POSSIBLE. THIS IS IN
ADDITION TO THE RAINFALL THAT HAS ALREADY OCCURRED...ESPECIALLY
NORTH OF A LINE FROM HATTIESBURG MISSISSIPPI TO TROY ALABAMA WHERE 2
TO 4 INCHES HAD FALLEN.
LOWS TONIGHT WILL RANGE FROM 63 TO 68 DEGREES. HIGH TEMPERATURES ON
MONDAY WILL REACH THE MID/UPPER 70S. /22
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...A SHORTWAVE WILL DROP INTO THE
BASE OF THE LONGWAVE TROUGH OVER THE EASTERN STATES ON TUESDAY INTO
TUESDAY NIGHT. THIS WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND
POSSIBLY A THUNDERSTORM OR TWO ALONG WITH BELOW NORMAL TEMPS.
THE UPPER TROUGH MOVES EAST ON WEDNESDAY RESULTING IN NORTHWEST
UPPER FLOW AND BUILDING SURFACE HIGH PRESSURE. AS A
RESULT...WEDNESDAY WITH FEATURE CLEAR SKIES BUT TEMPS THAT REMAIN
BELOW NORMAL. DRY CONDITIONS WILL CONTINUE THROUGH THE END OF THE
WEEK WITH TEMPS MODERATING AS HIGH PRESSURE MOVES EAST OF THE
REGION. TEMPS WILL RETURN TO ABOVE NORMAL LEVELS BY THE END OF THE
WEEK AS HUMIDITY LEVELS INCREASE. A SMALL CHANCE OF RAIN RETURNS
LATE IN THE PERIOD. /13
&&
.AVIATION [06.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...MVFR TO
MARGINAL IFR CIGS AROUND 1000 FEET ARE EXPECTED TO PERSIST ACROSS
THE LOCAL TERMINALS THROUGH THIS AFTERNOON AS A FRONTAL BOUNDARY
REMAINS STALLED OFFSHORE. RAIN IS EXPECTED TO INCREASE IN COVERAGE
ALONG THE COAST LATER THIS AFTERNOON...WITH CONTINUED POTENTIAL FOR
RAIN SHOWERS THROUGHOUT THE NIGHT. THUNDERSTORMS ARE EXPECTED TO
BEGIN IMPACTING THE TAF SITES AFTER 07.04Z...WITH A POTENTIAL FOR
SOME OF THE STORMS TO BECOME SEVERE ALONG WITH PERIODS OF HEAVY RAIN
AND REDUCTIONS TO VISIBILITY. /22
&&
.MARINE...A STALLED FRONTAL BOUNDARY OVER THE ADJACENT GULF WATERS
WILL MOVE NORTHWARD AS A WARM FRONT THROUGH TONIGHT AS A SURFACE LOW
TRACKS NORTHEAST FROM EAST TEXAS TOWARD THE MID MISSISSIPPI RIVER
VALLEY. SOUTHERLY WINDS AND SEAS WILL BUILD LATE TODAY THROUGH EARLY
MONDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME POSSIBLY STRONG TO SEVERE...WILL ALSO DEVELOP
AHEAD OF THIS SYSTEM WITH THIS BEST COVERAGE OCCURRING TONIGHT
THROUGH MONDAY MORNING. A STRONG COLD FRONT WILL FOLLOW IN THE WAKE
OF THE LOW LEADING TO A STRONG OFFSHORE FLOW TUESDAY THROUGH EARLY
WEDNESDAY.
/22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 78 52 69 46 / 100 90 10 50 05
PENSACOLA 67 75 55 68 48 / 90 100 30 50 10
DESTIN 66 73 57 67 53 / 70 100 50 40 20
EVERGREEN 65 79 48 67 44 / 100 100 10 50 20
WAYNESBORO 63 74 47 64 41 / 100 60 10 50 10
CAMDEN 64 77 46 66 43 / 100 90 10 50 20
CRESTVIEW 66 78 52 71 46 / 90 100 40 50 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
HIGH RIP CURRENT RISK FROM 7 PM SUNDAY TO MIDNIGHT TUESDAY FOR
THE FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK FROM 7 PM SUNDAY TO MIDNIGHT TUESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO NOON MONDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...
NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...
SOUTHERN MOBILE BAY...
SMALL CRAFT ADVISORY FROM 7 PM SUNDAY TO 4 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
20 TO 60 NM...
&&Hazardous weather outlook, Apr 6, 6:07 AM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
707 AM CDT SUN APR 6 2014
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
707 AM CDT SUN APR 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THE RISK OF RIP CURRENTS WILL INCREASE TO HIGH ALONG THE BEACHES OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THIS EVENING THROUGH
LATE TONIGHT.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL IMPACT MUCH OF THE
AREA...WITH STORM TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES AND
SOME LOCATIONS POTENTIALLY RECEIVING 6 INCHES OR MORE. THIS HEAVY
RAIN EVENT WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING...AND
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING. THE
HEAVY RAIN WILL ALSO LEAD TO SIGNIFICANT RISES ALONG MANY AREA
RIVERS.
THE THREAT FOR SEVERE WEATHER WILL INCREASE ACROSS OUR AREA THIS
EVENING AND CONTINUE THROUGH LATE TONIGHT AS LOW PRESSURE LIFTS
NORTHEASTWARD TOWARD THE MISSISSIPPI VALLEY REGION. A SQUALL LINE IS
EXPECTED TO DEVELOP AND MOVE FROM WEST TO EAST ACROSS THE AREA LATE
TONIGHT INTO EARLY MONDAY MORNING. THIS LINE OF STORMS WILL BRING A
THREAT FOR DAMAGING WINDS...HAIL AND EMBEDDED TORNADOES. PRIOR TO THE
ARRIVAL OF THE SQUALL LINE...ISOLATED TO SCATTERED SUPERCELL
THUNDERSTORMS MAY DEVELOP THIS EVENING THROUGH LATE TONIGHT...WHICH
WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES. AN ISOLATED STRONG TORNADO WILL BE POSSIBLE
ACROSS SOUTHEAST MISSISSIPPI AND ADJACENT SOUTHWEST ALABAMA THIS
EVENING AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE AREA BEACHES
MONDAY. THERE IS ALSO POTENTIAL FOR HIGH SURF ALONG THE BEACHES
THROUGH THE DAY.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
THE REGION THROUGH MONDAY. HEAVY RAINFALL IS EXPECTED TO IMPACT MUCH
OF THE AREA THROUGH MONDAY MORNING...LEADING TO A CONTINUED POTENTIAL
FOR FLASH FLOODING. FLOODING ALONG AREA RIVERS WILL ALSO REMAIN
POSSIBLE.
THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH MONDAY MORNING AS
THE LINE OF THUNDERSTORMS CONTINUES TO PUSH EASTWARD ACROSS THE
REGION. DAMAGING WINDS AND ISOLATED TORNADOES WILL REMAIN POSSIBLE
PRIMARILY EAST OF INTERSTATE 65 MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS
MAY BE REQUESTED LATER TODAY THROUGH MONDAY MORNING.
GMZ630>635-650-655-670-675-071215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
707 AM CDT SUN APR 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
ONSHORE FLOW WILL STRENGTHEN THIS EVENING THROUGH LATE TONIGHT OVER
THE OFFSHORE WATERS. THE INCREASING WIND SPEEDS AND BUILDING SEAS
WILL LIKELY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. STRONG TO
SEVERE STORMS WILL ALSO BE POSSIBLE TONIGHT INTO EARLY MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG OFFSHORE FLOW RETURNS LATE MONDAY THROUGH EARLY WEDNESDAY IN
THE WAKE OF A PASSING COLD FRONT...WHICH WILL LIKELY LEAD TO
CONTINUED HAZARDOUS CONDITIONS FOR SMALL CRAFT.
Flash Flood, Choctaw
- When
- April 6, 5:00 PM CST to 9:00 PM CST
- Where
- Choctaw County, 3.52 mi SE of Riderwood to 2.72 mi W of Butler
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -88.281
Heavy rain caused flooding along Riderwood Dr. and Hwy. 10 in Butler.
Flash Flood, Choctaw
- When
- April 6, 5:30 PM CST to 7:30 PM CST
- Where
- Choctaw County, 0.54 mi NE of Robjohn to 1.54 mi SE of Deas
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.224, -88.122
Heavy rain caused Highway 156 to be closed in northern Choctaw County.
Thunderstorm Wind, Escambia
- When
- April 7, 5:11 AM CST to 5:13 AM CST
- Where
- Escambia County, 2.73 mi NW of Jack Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 31.200, -87.600
Winds estimated at 60 mph downed a tree on a car.
Thunderstorm Wind, Monroe
- When
- April 7, 5:24 AM CST to 5:26 AM CST
- Where
- Monroe County, Uriah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 31.300, -87.500
Winds estimated at 70 mph downed trees and powerlines.
Thunderstorm Wind, Conecuh
- When
- April 7, 5:47 AM CST to 5:49 AM CST
- Where
- Conecuh County, Castleberry
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 31.300, -87.020
Winds estimated at 70 mph downed trees and powerlines.
Thunderstorm Wind, Conecuh
- When
- April 7, 5:50 AM CST to 5:52 AM CST
- Where
- Conecuh County, Evergreen
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.430, -86.970
Winds estimated at 70 mph downed trees in a one square mile area along with causing damage to a hospital roof.
Flash Flood, Monroe
- When
- April 7, 6:00 AM CST to 8:00 AM CST
- Where
- Monroe County, 2.52 mi NW of Frisco City to Excel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.452, -87.454
Heavy rain caused Highway 41 to be flooded north of Monroeville. Several county roads were flooded throughout Monroe County.
Flash Flood, Monroe
- When
- April 7, 6:00 AM CST to 8:00 AM CST
- Where
- Monroe County, Excel to 0.81 mi ESE of Excel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.430, -87.350
Heavy rain cause Alabama highway 136 to flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6 to 7, 20141 death · 8 injured · $13 million · EF2 · 77 events
- Tornado and Flash Flood in Georgia, April 6 to 8, 2014$208,000 · EF1 · 17 events
- Flash Flooding and Lightning Strike in Louisiana, April 6, 2014$200,000 · 7 events
- Flash Flooding and Hail in Louisiana, April 6, 2014$100,000 · 1 in hail · 18 events
- Flash Flooding and Flooding in Alabama, April 6 to 8, 20141 injured · 60 kt wind · 33 events
- Lightning Strike in Minnesota, April 6, 2014$45,000 · 1 event
- Flash Flooding and Hail in Texas, April 6, 2014$10,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Louisiana, April 6 to 7, 2014$11,000 · 1.75 in hail · 16 events
- Hail and Damaging Wind in Louisiana, April 6, 20141 injured · $2,000 · 1 in hail · 2 events
- Winter Weather in Colorado, April 6 to 7, 20145 events
- Hail in Texas, April 6, 20141.75 in hail · 4 events
- Hail and Damaging Wind in Texas, April 6 to 7, 2014$8,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512382, 514433, 516169, 516170, 516171, 514434, 514442, 516173.